Medical Questions > Womens Health > Menstruation Forum

irregular periods after stopping depo provera

Must Read
Menstruation is a woman's normal monthly menstrual period. But what are the signs of abnormal periods? When is vaginal bleeding serious?...
Regular vaginal bleeding vagina is a sign of healthy menstruation. What signs and symptoms point to menstrual problems? Read on to learn the difference....
Menstrual irregularity means that something is wrong. Learn how to identify the signs and symptoms of an irregular period to prevent larger problems later...
hi, i was on depo provera for one year since after delivering my little angel. my last dose was on jan '10. the next dose was on apr, i stopped there on. i got spotting from august. from september mid, i'm getting periods once in 5 days.. and some times flow is heavy... i wonder when my ccles will come back to normal...
Did you find this post helpful?
|

replied March 12th, 2011
Irregular periods after depo provera injection
Its been 16 months since my last depo shot and in the past 9 mths ive been having irregular periods and in the past 3 mths ive been having periods twice a month. I have been researching and this could be hormonal imbalances or maybe something else. The doctors say i need to do some blood tests on the 3rd day of my period which is hard to determine as i dont know which is my actual period during that month. Im soooo frustrated as me & my partner are so desperately trying to get pg. Can anyone shed any more light on my story or have any idea whats going on???? Pleeeease Help...........
|
Did you find this post helpful?

replied February 14th, 2014
After my first child I decided to get the depo provera injection and I bled for 6 months straight every single day. Some was days was lighter than the rest. I told my doctor before I got the second injection and she told me that was normal. I got the second injection...same thing. I told my doctor I did not want to be on it no more and she put me on the pill to regulate my period and it worked. 5 children later we decided we did not want any more kids, so after I gave birth to our son Sept. 20, 2013 I got the depo injection at my 2 month check up. Same thing happened again. I started bleeding about a week after the injection and every day after that. I called my doctor and of coarse it's normal. I bled all the way up to my surgery for my tubal ligation on Jan. 08, 2014. On my appointment before surgery my doctor gave me birth control pills and told me to take them a week after surgery take 3 pills a day for 2 days, 2 pills a day for 3 days, and 1 pill a day until they are gone. My bleeding finally stopped 10 days after surgery. You are not supposed to have intercourse 2 weeks after a tubal ligation, but I had been bleeding for 4 months straight, just had a baby, and was big and in pain my 8th and 9th month of pregnancy. Needless to say me and my husband did not want to wait. Well, I started my period after having 2 days of no period. I started bleeding heavy like it was a regular period, but it lasted 10 days. Then it stopped! 2 days no period, and back started bleeding heavy again! I called my doctor and she wants me to take a pregnancy test to verify and then put me back on the pill for 2 months. Now it's Feb. 14, 2014. I am so tired of bleeding and surprised that I am not anemic from bleeding so much. I am starting to get frequent headaches now. I hope I'm not pregnant, 5 kids is plenty. I hope this will regulate my period!
|
Did you find this post helpful?